All Journal Entries Journals
Previous | Next

Low Calcium

Aug 13, 2008 - 0 comments
Tags:

low calcium

,

parathyroid

,

symptom

,

tingling

,

thyroidectomy

,

Graves disease



Hello.

I was just released from the hospital after being readmitted following a TT for Graves Disease.
I was readmitted because of symptoms of hypocalcemia. . .muscle cramping, tingling etc.
It was not something that I was expecting as I was told that it was a rare complication.  I had/have complete faith in my doctors and understand that it is just one of those things, but I scares the poop out of me.
For 4 days I was on a calcium iv drip, had my blood tested every 6 hours and took supplements.
When I was released, my calcium was back up to 10.0, but I am now on 4 500mg calcium pills 4 times a day and 4 .5 calcitrol capsules twice a day.  
Is this too much?  Do you think I will have to take this much forever?
My surgeon said that none of the parathyroids were removed, and that he transplanted 1 or 2 (i can't recall) and that all I need to do is be patient.
About how long does it take for function to kick back in?
What if it doesn't?
My surgery was Monday 8/4/08

Now every tingle and sensation I feel makes me a nervous wreck.

Post a Comment